Hi all. I recently and very suddenly began having heart palpitations. They are frequent and annoying as hell. It is not a fast heartbeat type of palpitation, but more of a feeling of a "skipped beat". I can feel them in my throat as well. It is quite an odd sensation.
They popped up out of the blue on 5/5/2014, after returning from a relaxing anniversary weekend in Dallas. I have googled causes of this and some say stress, caffeine, alcohol...well, I quit drinking diet soda & all caffeine products on 4/21/14 and I am not an avid drinker, don't smoke, and wouldn't consider myself all that stressed.
I am a 24 yr old female, wife & mom to a 3 yr old daughter and otherwise healthy in most regards. I work out 5 times a week and count my calories. I am not overweight, although my family does have a history of heart disease (no known arrhythmias). My GP referred me to a cardiologist and I wore a Holter monitor from 5/9-5/11 (yep, Happy Mother's Day to me!) I still have yet to get results and it is driving me nuts. Anyone have any experience with this?
Also, I have noticed that recently if I drink a frozen beverage such as a smoothie or anything super cold like a popsicle my heart goes into overdrive. It's never done this before. HELP!! And oh yeah, I take .5 mg Klonopin and 10 mg of Lexapro daily.
Hi, the holter should help detect rhythm abnormalities. Besides this hyperthyroidism can cause palpitations. Palpitation and tremors can be seen with this disorder besides, thinning of hair, menstrual irregularities, irritability, diarrhea, nervousness, insomnia, heat intolerance and fatigue. This can be diagnosed by a simple blood test. Palpitation and tremors can be seen with anxiety also. It could also be a side effect of the medications you are taking. If the holter results are normal the other causes need to be ruled out. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.